Welcome, Friend!

It looks like you're new here. If you want to get involved, click one of these buttons!

advertisement
advertisement
Veritas-Health LLC has recently released patient forums to our Arthritis-Health web site.

Please visit http://www.arthritis-health.com/forum

There are several patient story videos on Spine-Health that talk about Arthritis. Search on Patient stories
Protect anonymity
We strongly suggest that members do not include their email addresses. Once that is published , your email address is available to anyone on the internet , including hackers.

Notice
All discussions and comments that contain an external URL will be automatically moved to the spam queue. No external URL pointing to a medical web site is permitted. Forum rules also indicate that you need prior moderator approval. If you are going to post an external URL, contact one of the moderators to get their approval.
Attention New Members
Your initial discussion or comment automatically is sent to a moderator's approval queue before it can be published.
There are no medical professionals on this forum side of the site. Therefore, no one is capable or permitted to provide any type of medical advice.
This includes any analysis, interpretation, or advice based on any diagnostic test

Neurontin side effects

Shell74Shell74 Posts: 300
edited 06/11/2012 - 7:28 AM in Pain Medications
I have only been taking the neurontin for 2 days 300mg per day to start, with the normal titrate to 300mg 3 times per day within a week. It is kicking my butt so far! My tongue feels numb, my ears are pounding with any noises, I am in lala land and I can eat a thing, I have no nausea just food looks gross. I fell asleep last night at 8 pm and missed my favorite show,lol.

I have reveiwed past posts and have seen alot of people with increased appetite and weight gain as well. I was just wondering if anyone out there had the opposite?

He did say if I got relief at 100 mg 3 times per day to stick with that, he gave me the impression it would be pretty quick if it was going to work for me. Whats the normal time to expect any results?

Thanks all,
Shell
advertisement

Comments

  • Only side effects I have is swelling to hands and feet.
  • My doctor told me to pay attention to its affects on me when I started it. If it made me drowzy he suggested I take it at bedtime. He also advised if it made me feel spacey or out of it to slow down titrating it up. Such as taking one at Bedtime for a week, then add the second. That gives the body more time to get used to it.
    as always, check with your doctor on this!
    For me, I can only take it at bedtime. I take 300mg one night, 600mg the next. I can't take it in the daytime at all. It makes me stupid and I can't function at work. It does slightly help the pain and helps me sleep. The 600mg nights are better sleep nights than the 300mg nights. But more than 2 600mg nights in a row and I loose me memory.
    If I had more time to adjust I think from what I have read the side effects lessen or completely disappear for most people after 6-8 weeks. I don't have the sick time to wait it out :(
  • Duh! I how I felt when I started Neurtion.
    I am taking 3 pills 3 times a day, and they only thing it does to me is I have a ringing in my ears, and I'm dizzy at times if I get up fast. I have to take it slow but I can drive I take them at work I get things done faster sometimes I think. I's like a short bit of energy.
    When I finally get in bed I don't wake up until later the next day if I don't have to work.

    When I first took it I was at home took just one pill and I thought I'll go and get the mail, yeah right I was so dizzy it wasn't funny. My neighbor ask if I was drunk or what. I couldn't walk a straight line and didn't make it to the mail box, yet I passed out in the yard my neighbor helped me up and in the house.

    My body had to get use to the pill and now I don't have any problems, only the dizzy everyonce in awhile.
  • Call you doctor and let them know your symptoms/side effects.

    Pre-surgery I tried many drugs until I found the right ones from my Physical Medicine doctor.

    I also kept a log of when I took what drugs and when it seemed too strong I used a pill cutter to cut them in half, but again - check with your doctor about cutting pills in half.

    Only you can monitor and comment on how your are feeling and if it is a lot of discomfort, again - call you doctor.

    There are so many new pills on the market for you to try. You may have to work very hard on your end calling your physician time and time again to get the right meds... but remember it's your health and in today's medical world there are many options.

    Good luck!
  • I felt like a moron when I first started taking that med but your body will get used to it. The first three days I could barely speak. Then my brain could put together words but I couldn't get my mouth to work with my brain. Then it all kinda evened out. I still felt "slow" mentally but it became my norm. I'm no longer taking that med (and happy I'm not).

    Be patient with yourself, it will get better.

    EM
advertisement
Sign In or Register to comment.